My dog is having an allergic reaction to her distemper vaccine. What should I do??
My dog just got her distemper vaccine today. We gave her 12.5mg of benadryl at 3 and she got her shot at 3:30. She was fine all day until about 5 when we noticed slight swelling in one side of her cheeks, so I gave her the other half of the benadryl. At around 9 she got sick, and vomited about 5 more times. after sleeping for a couple hours I noticed her snout swelling up. Its now very swollen, and I gave her another 12.5 mg of benadryl.
She is 10.3 pound miniature pinscher. She had a reaction the first time she had shots, but this is the first time we fed her the benadryl rather than the vet injecting it.
Should I wait it out through the night and see if she's better then? or should I be more concerned.
on Aug 23rd 2012
- Cast your vote for which answer you think is best!
She needs to go to the vet hospital, this could be life threatening.
Since she had a reaction before, the Vet should have been more careful. She should not get this vaccine again.
Was this a combination vaccine? Check the
Vet paperwork. If the vaccine included Leptospirosis, or an L in the "alphabet soup" name of the vaccine, it may be the culprit. The Lepto vaccine has a high rate of reaction but is not the only vaccine to cause allergic reactions.
Once the cause of her allergic reaction is determined, it MUST be avoided. There is no reason for a dog to get the distemper or Parvo vaccine every 3 years once puppy and booster shots are done.
Rabies is required by law and a medical exemption must be written by the Vet if any dog is allergic to the rabies vaccine.
Sonny answered on 8/23/12. Helpful? / 0
I would get her to the vet ASAP! Good Luck with her.
Kali earned her wings 10/21/14 answered on 8/24/12. Helpful? / 0